MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation.The housing and powercord were visually inspected and were found to be acceptable.The handpiece was then connected to a control unit.The drive shaft rotated properly when the run or the window lock button were pressed.We were unable to replicate the reported intermittent failure with this device as it operated properly in all speeds and settings during our evaluation.Upon further inspection, we noted black marker lines on the handpiece's connector end suggesting that the user may have removed the power cord at some point.Upon disassembly, there were no signs of component malfunction or assembly error.There was no injury to the patient as the result of the device nor did this incident resulted in any significant delay in the procedure.Surgeon was able to complete the procedure by changing to a different handpiece.At this time, we could not conclusively determine the root cause of the defect as we were unable to replicate the reported failure.It is possible that there was a high current surge in the handpiece during the procedure.This device is programmed with a safety feature that allows it to stop rotating when a high current flow is detected in the circuit.
 
Event or Problem Description
Surgeon reported that during the transilluminated phlebectomy (tipp) procedure, the handpiece worked intermittently.He then switched to another handpiece to complete the procedure.There was no injury to the patient as the result of the incident.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8573479
Report Number1220948-2019-00051
Device Sequence Number19420445
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1